Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Vein collapsed after needle insertion for blood draw. Severe pain and bruise at the puncture site

I regularly donate platelets and blood with the United blood services. A year ago they punctured my vein . This week, same arm , my vein collapsed when they inserted the needle. Are these two related? I don t know why else my vein would collapse. I dont do drugs and dont use needles. Also, the bruise was a good 5 inches above the puncture site and I keep having this pain, randomly in my arm like my skin is stuck together and being pulled apart.
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  728
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to the forum. Regular blood donars need to take a lot of care of their general health. They need special diet rich in iron, calcium, protein ( nuts, fresh green veggies, dairy products, whole wheat diet, non-vegetarian food, fresh fruits ). Take balanced diet, exercise and adequate sleep.

In your case vein collapse could have occured due to repetitive pricking and health neglect. You have to give adequate time to let your veins get repaired of the pricks ( they auto-repair ). Vein collapse can also occur when the vein wall loses its tension, it may happen when your general health is not satisfactory or you are dehydrated.

Keep yourself well hydrated and at the best of your health. Take rest give some time to your body to gain health, avoid getting pricked for a couple of months. Relax and give yourself a vacation. Take care.
Answered: Tue, 22 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor